A few days ago I came home from a trip to Virginia. I'll give as much information as possible to correctly diagnose. While there I always kept my jeans on, never shorts so nothing touched the back of my thigh, nor did my Aunt I stayed with have any known skin issue. My eating habits were about the same as home. I came home and started on Swanson Health Products "Fat Burner" which has B6 and Chromium. After night one I had an itching on the back of my left thigh, but the sensation of the itch wasn't so strong until I touched it...then I itched it a bit and the skin broke with a slight amount of blood. A day later, I took the fat burner again, in the evening...now I noticed 10 minutes later the back of my leg seems to have gotten a little itchy again, but this time I notice massive hives on the right side of my neck/throat. I look up both ingredients and B6 is known to have an allergic reaction with some people, namely hives. I figured everything was linked, the neck hives went away in an hour but the leg rash (I call it that because I'm not sure it's linked or if it's hives) has stuck around since the initial taking of the supplement. I have entirely discontinued the supplement and have made sure to not even take any energy drinks with B6 in them in the meantime. I've attached a picture (best I could take). Thoughts?
If you can't see, they are mostly small red bumps, a few have connected into a larger raised bump...there is barely a sensation of itching anymore and I am seated for most of the day at a computer. It hasn't (from what I can see) spread any larger than it's been or shown any sign anywhere else on my body.
While I guess I couldn't rule out ringworm...the symptoms don't seem to match. It's only been itchy right after taking B6, right now I can touch it and it doesn't itch. Also, doesn't have that discernible "ring" pattern in any form that I see of.
I would agree with you. It definitely does not look like ringworm. Even though you said that you had pants on, could you possibly have brushed up against any poison ivy/poison oak/or sumac? The "juices" from the plant can get on your clothing, and once it comes into contact with your skin, it can cause the rash. It looks a lot like a rash from one of those plants. However, given your feeling that it is linked to the B6, it could be an allergic reaction, but I would think that would have gone away by now. Have you tried Benadryl?
No I haven't tried benadryl. Funny, it seems to have concentrated itself in a smaller area if anything...unless it starts spreading to other areas or seriously looking worse I am going to keep a close eye and let it run its course. Money is tight for a doctor/dermatologist. As a precaution, took a baking soda/borax/epsom salt bath today.
I understand completely...this week, I'm certain my kids had strep. All the symptoms, fever, white pockets on the tonsils, etc. I begged my pediatrician to call in the med so I wouldn't have a doc bill. Just keep an eye on it. Really, if it bothers you (itching) you can try an oatmeal bath, and good ol' Calomine lotion. I think you're good to go.
I can't see the second photo, but if I were you, I'd get to the doctor right away to have it biopsied. Lyme Disease rashes don't always have a clearing in the middle. Sometimes they are uneven and even slightly bumpy. You DO NOT want disseminated Lyme Disease. It's a nightmare and some people don't recover.
Ticks, especially the little nymphs, get onto our shoes, and then crawl up the leg as far as they can. And Virginia does have Lyme Disease.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.